Discussions By Condition: I cannot get a diagnosis.

Eczema or allergies?

Posted In: I cannot get a diagnosis. 4 Replies
  • Posted By: matsu222
  • April 13, 2008
  • 01:30 AM

My son is 24 years old. For the past 6 months he has been plagued with allergic shiners (altho' they have gotten better) extremely itchy and red eyes with goo in them in the morning, very small bumps on his forehead, sores that break out on his face (not acne), several lumps in the forehead and surrounding hair area that come and go, and now a small red pin ****k looking rash on his shoulder.
He has seen several doctors, most who say it's allergy, but no treatment so far has helped, Zyrtec, nasal sprays, topical ointments, eye drops.
It's driving him crazy and the rest of us too. We do not use dyes or perfumes in our laundry products, cold weather seems to irritate it more and the only medicine he has been taking for cold sores is Acyclovir (but I didn't find any reactions that could explain these symptoms).
Any ideas?

Reply Flag this Discussion

4 Replies:

  • I'm so sorry to hear about your son's symptoms. A couple thoughts... 1. I am not aware of eczema causing eye drainage (it may very well though since it causes excessive dryness) 2. Has your son ever had an allergy test done? If he is waking up with the eye drainage he may have a feather allergy (if he has a down pillow/bedding) or a dust mite allergy (if he doesn't have a dust mite bed cover). Severe allergies do not always respond significantly to medication. 3. The rash is what stood out the most to me in your description, particularly since it is in such a unique location. Has the area been examined/tested for insect-bite related infections? Does he spend a lot of time outdoors? Best of luck to you both!
    GD2005 61 Replies Flag this Response
  • he really needs further investigation; it could be mrsa virus, a mosquito related plague, shingles-like or syphilis type symptoms....or...it's just an allergy. I'd get some blood work done.
    Monsterlove 2921 Replies Flag this Response
  • First of all, when did his symptoms appear relative to taking the acyclovir? Did his symptoms develop AFTER starting this med? This is important - rash and his other eruptions could very likely be a side effect of acyclovir. I cannot stress this enough - DOCTORS DON'T LOOK AT SIDE EFFECTS OF MEDICATIONS! They just don't take the time. Please look up acyclovir on www.drugs.com or www.rxlist.com and you will find that a rash is a serious side effect to this drug. Also, does your sun spend a lot of time out doors? This will make his symptoms worse while taking the acyclovir. The docs say it is an allergy, but no allergy treatment works. he won't get better until he is off the acyclovir for a length of time. Please research other herbal options to help your son, so he can ge off this med. There are other ways to treat herpes or shingles. Please research this. If his symptoms don't clear up after stopping this med, then I would suggest further testing. But PLEASE rule this out first - it is the LAST thing a doctor will look at! Best wishesDOM
    acuann 3080 Replies Flag this Response
  • I feel dead sea products will help in skin problems. Actually Dead Sea is a unique island which contains the highest mix of both minerals and salts. These minerals remove many skin problems like psoriasis, eczema, dermatitis, dandruff, etc. Our foremost ordinary skin care products are not oily like so many other creams and they are also completely natural, not using the synthetic chemicals.---------
    Anonymous 2 Replies
    • September 23, 2008
    • 08:38 AM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.